Medical Questions > General Forum Topics > General Q and A Forum

Isotretinoin and vision (& other) problems

Must Read
Chronic pain affects more than 70 million Americans. But what is pain? And how can pain management help relieve different types of pain? Basic facts here....
How does the nervous system work to register pain? And what are the major causes of acute and chronic pain? Plus, who's at risk of pain here....
Acute and chronic pain manifest different symptoms. Learn the difference here and know when to seek medical help for pain....
Around a week ago I took isotretinoin to treat my acne. On the first two days I took 60 mg in total and I got joint pain (which is a normal side effect but not so early on the treatment) and a headache, the kind of headache you get when you are dehydrated. On the third day I took 20mg and shortly after that my headache got a lot worse, plus I could see a black (sometimes bright) flashing spot with my left eye in my line of vision. Two hours later it went away. I went to an opthalmologist the following day and had an eye pressure and other tests done and everything seemed OK. I was told it was safe to go on with the treatment but my dermatologist lowered the daily dose to 20mg. The day after that I noticed I could see the spot again, with both eyes this time. A few days have passed since then and I can still see it Mad . I have also noticed a small increase in the number of floaters I see. I should add that I have had dry eyes for the past few months and that I spend many hours everyday staring at a computer screen.
I stopped taking the pills last Thursday. The headache went away the next day, However, lately, whenever I get up after sitting for a long time, I feel a lot of pressure in my neck and the back of my head, like I'm hanging upside down (which is something I didn't feel before). Of course, my poor sitting posture may have something to do with this...
I have had tinnitus for a year now (many different sounds in each year, some of which get louder with external noises). I went to an ENT, everything turned out fine. After I took isotretinoin my tinnitus seems to get louder with external sounds than ever before. I've also noticed that my hearing in my right ear goes away for a few seconds every now and then and then comes back(not sure though this is something I should be concerned about...).
One last thing I should add is that I haven't had a sleeping pattern for a long time now, something that has probably messed up my health a lot...
Do you think that these problems are somehow related? And is there any possibility that taking those pills may have caused this condition (whatever this is) or triggered an underlying one?
Thanks in advance! Smile
Did you find this post helpful?
|